Call Our
HELPLINE
1-800-4PD-INFO

Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

citalopram

citalopram extreme daytime sleepiness flashes of light

  • Please log in to reply
1 reply to this topic

#1 lealea2

lealea2

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 13 November 2013 - 08:51 AM

A month ago I was taking citalopram 20mg in the evening.  I took it for a year but six months ago the daytime sleepiness couldn't be overcome with sleep, naps, or more caffeine.  My PD doctor gave me methylphenadate.  Instead of using that I decreased citalopram to zero.  Extreme daytime sleepiness went away, as did the multiple times a day flashes of light.  Also on ropinirole 3mg/day.  I have not seen mentions of the sleepiness problem or flashes of light.  Is this just an uncommon side effect, or something more?



#2 MComes RPH

MComes RPH

    Board Certified Pharmacist, Medical Board Member, & Consult

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,492 posts

Posted 19 November 2013 - 01:08 PM

There is a rare but not lethal side effect of citilopram and ropinerol which is: seeing, hearing, or feeling things that are not there. This is the only contributing side effect for both.
I will tell tell you that the methylphenidate works great for the sudden sleep syndrom that can be created by these meds. I have seen it work great in many people and really increase their quality of life.
Hope this helps.
Best of health,
Mark R. Comes R.Ph.
Board Certified Pharmacist,
Medical Board Member, & Consultant.
National Parkinson Foundation
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Homepage | National Parkinson Foundation